Doctor insights on:
Vancomycin And Clindamycin
I'm experiencing abdominal pain and diarrhoea a week after having IV gentamicin, vancomycin and clindamycin for MRSA. Should I be concerned about cdiff?
Part of the lincoside family. It has good gram positive an anaerobic coverage, but its association with the development of clostridium difficile infection has limited its use. It is used in certain drug allergy situations where staph, strep, pneumococcal, and anaerobic organisms. Its use in MRSA infections is spotty. It is a bacteriostatic drug that works ...Read more
Yes, but: This is rather a doctor's decision in view of clinical data at hand. True vancomycin allergy is rare, the drug can cause rash as a side effect or if injected fast, not a true allergic reaction. Your best bet for yourself and your doctor, if in doubt, is to consult an allergist/immunologist check aaaai. Org or acaai. Org for an allergist in your area, best wishes ...Read moreSee 1 more doctor answer
It all depends: Most drug reactions are very benign and only cause a rash and itching. It goes away when you stop the medicine. However, sometimes, you may have a severe reaction that acts like a third degree burn. This is called steven johnsons syndrome. This is very dangerous and needs immediate medical attention. Many times the first sign of this reaction is blisters in your mouth or nose. ...Read more
Yes: So far no known cross reactivity between vancomycin and sulpha compounds, always tell your doctors what are your medicine allergies, good luck ...Read more
It's not: I didn't know it was. Vancomycin is an appropriate treatment for staph infections, especially those that are resistant to other antibiotics. ...Read more
Took 3 doses so far of my vancomycin for c. Diff. When will it get better & how will I know if things are getting worse?
Hi. I have c-diff and now I start to take vancomycin. I went to know what can not eat. Thank you, and have a good day. Or.?
No real dietary: Restrictions. You might get some yoghurt with active cultures to repopulate your colon. ...Read more
Treated with vancomycin for infection. Does this mean if I ever get any infection again it will be resistant to any drugs? I'm scared
My Dad had MRSA in April, cleared to go home and on Vancomycin 2x/day for 1 month. Going to see him with 8-mos. Old baby July 1. Safe for baby?
Yes: If the MRSA were still active he would still be in the hospital. You can always use alcohol gel on your babies hands, And you could even ask grandpa to take a "bleach bath" before you arrive. That's one cup of bleach in the bathtub. Immunologists recommend them for people who keep colonizing with Staph ...Read moreSee 1 more doctor answer
Found out last night I have c.Diff. Getting put on vancomycin but still afraid I can die. I have lost a lot of weight and feel horrible. Help please!
Try these things:: Pseudomembranous colitis can be serious and occasionally fatal if not treated but now that you are being treated you should do fine. Complications can come from dehydration ; low potassium/magnesium. Chop up greens, onions/garlic ; potatoes, add salt, simmer 20 min. ; drink the broth- a couple quarts a day. Also take culturelle, a probiotic proven to help c. Diff. Rest ; reduce stress.See comment:. ...Read more
Vancomycin: "Vancomycin is contraindicated in patients with known hypersensitivity to this antibiotic. Solutions containing dextrose may be contraindicated in patients with known allergy to corn or corn products.: See: http://dailymed. Nlm. Nih. Gov/dailymed/drugInfo. Cfm? Setid=99e523d8-9bde-43cb-8434-497015e5dcbd ...Read more